Alert archive / Arkansas / Flash Flood Warnings in 2016

Flash Flood Warning 120, NWS Jackson, MS

June 14, 2016Ashley County, Chicot County, Arkansas; Morehouse Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Jun 14, 2016, 8:41 AM CDT for Ashley County, Chicot County, Arkansas; Morehouse Parish, Louisiana. It was in force for 49 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2016, 8:41 AM CDT (13:41 UTC)
Expired
Jun 14, 2016, 9:30 AM CDT
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR, Morehouse Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 196 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 9:00 AM CDTFLASH FLOOD11 Nw Eudora, ARWATER WAS ACROSS TUGGLE RD NEAR AR HWY 160. REPORT VIA SOCIAL MEDIA. DELAYED REPORT.
Jun 14, 9:30 AM CDTFLASH FLOODBonita, LAPORTIONS OF HWY834 AND INTERSECTION OF HWY165 AND HWY140 REPORTED STANDING WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
804 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

935 
WGUS54 KJAN 141341
FFWJAN
ARC003-017-LAC067-141430-
/O.NEW.KJAN.FF.W.0120.160614T1341Z-160614T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
841 AM CDT TUE JUN 14 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN CHICOT COUNTY IN SOUTHEASTERN ARKANSAS...
  SOUTHERN ASHLEY COUNTY IN SOUTHEASTERN ARKANSAS...
  NORTHERN MOREHOUSE PARISH IN NORTHEASTERN LOUISIANA...

* UNTIL 930 AM CDT

* AT 841 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CROSSETT...EUDORA...WILMOT...NORTH CROSSETT...WEST CROSSETT...
  PARKDALE...JONES...BERLIN...CHICOT JUNCTION...BEEKMAN AND BONITA.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3318 9213 3322 9152 3322 9122 3302 9119
      3301 9143 3299 9145 3298 9144 3290 9151
      3282 9207 3284 9206 3287 9208 3297 9208
      3301 9207 3303 9209 3303 9211 3307 9211
      3309 9214 3315 9211 3316 9212 3316 9214

$$

CME

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 4:17 AM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Jun 14, 4:17 AM CDT, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
417 AM CDT TUE JUN 14 2016

.SHORT TERM...Today through Wednesday night...Convection has
gotten off to an early start this morning over the ArkLaMiss Delta
as scattered to numerous showers and thunderstorms have already
developed in close proximity to the weak mid level impulse. This
impulse should continue to promote widespread convection across the
forecast area today as it moves through a near tropical airmass
during max heating. As has been the case the last couple of days and
again today, the weak flow pattern and PWs above 2 inches will
bolster the potential for locally heavy rainfall. Low DCAPEs and
feeble lapse rates will continue to preclude wet microburst
potential, however precip loading may still manage to crank out some
locally gusty winds.

A somewhat drier pattern appears to be in the offing beginning
Wednesday. Mid/upper level ridging will begin tonight from the west.
This looks to begin decreasing the high PW air and warming the
column, especially in the lower levels. While a good coverage of
convection will hang on in the east for Wednesday, it will be
increasingly hard to come by in the west as low level capping builds.

Despite decreasing PWs Wednesday, recent rainfall will help surface
dewpoints hang on in the mid 70s during the maximum heating of the
day. This with expected highs approaching 95 will create heat
indices from 100 to 105 over northwest sections of the ArkLaMiss
Delta. As ridging continues aloft, high heat indices will surely
become a problem areawide in later periods./26/

.LONG TERM...Thursday through Monday...a large 591dam ridge
spreading over our cwa from the southern plains will lead to the
warmest two days of the long term period Thursday and Friday.
Afternoon highs will top out mainly in the mid 90s Thursday and
Friday. This heat will combine with a very moist air mass with pwats
just shy of two inches to result in peak heat index values between
100 and 106 each afternoon. Since a heat index value of 105 is the
value at which the body begins to succumb to heat related illnesses
wl continue to mention this threat in the HWO. There will be a low
chance of rain each afternoon over the eastern half of the cwa that
may limit the duration of the heat but convection looks to remain
very limited over the western half of our cwa. A mid level trough
dropping over the eastern CONUS Friday will send an associated weak
backdoor cold front into our northeast zones Friday evening.
Slightly greater rain chances are expected Friday night as the front
drifts southwest through the cwa. A few strong storms can be
expected over the northeast portions of our cwa late Friday
afternoon and early evening along and ahead of the cold front. Rain
chances are still expected to end from the northeast Saturday as the
cold front pushes south of our cwa by Saturday evening and a surface
high to the northeast helps bring in a drier air mass to our region
in the wake of the front. This will result in cooler temperatures
Saturday and Saturday night. Dry weather and a warming trend is
expected Sunday and Monday but there are considerable differences in
the models with respect to the ridge to our west and the development
of a closed low to our east. The GFS appears to be too weak with the
ridge over the west and too far south in developing a closed low
over the southeast CONUS by Saturday evening. The ECMWF has support
from the Canadian in developing a closed low farther away from our
region off the mid Atlantic seaboard while strengthening the mid
level ridge over the central CONUS. The result will be warmer
temperatures over our cwa Sunday into Monday but with lower relative
humidity as the drier air from the northeast lingers over the
region. /22/

&&

.AVIATION...Localized MVFR conditions this morning will give way to
VFR ceilings by 14/15Z with scattered to numerous showers and
thunderstorms increasing from the west. This convection will briefly
lower flight categories as it imapcts the TAF sites both this
morning and this afternoon...lingering until 15/02Z. Thereafter, VFR
ceilings can be expected through the end of the period./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       90  73  91  75 /  73  36  23   6
Meridian      90  72  90  73 /  68  54  54  11
Vicksburg     90  73  92  76 /  68  18  14   4
Hattiesburg   89  73  93  75 /  55  35  50  15
Natchez       89  74  91  75 /  62  18   9   8
Greenville    91  74  94  75 /  69  37  19   8
Greenwood     89  74  91  75 /  69  46  30   9

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&
Hazardous weather outlook, Jun 14, 7:49 AM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
749 AM CDT TUE JUN 14 2016

ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-034-035-040-041-047-
053-151300-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-BOLIVAR-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-
749 AM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING
THREAT...LIMITED
TIMING...TODAY

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE WESTERN
PORTIONS OF THE REGION THROUGH THE AFTERNOON. WIDESPREAD RAINFALL
AMOUNTS FROM ONE TO THREE INCHES HAVE ALREADY FALLEN...WITH ISOLATED
AMOUNTS NEAR FIVE INCHES IN A FEW AREAS. ADDITIONAL RAINFALL AMOUNTS
FROM TWO TO FIVE INCHES MAY LEAD TO FLASH FLOODING THROUGH THE
AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE EACH
AFTERNOON FROM WEDNESDAY THROUGH FRIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

LAZ026-MSZ019-025>033-036>039-042>046-048>052-054>066-072>074-
151300-
CONCORDIA-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-
YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
749 AM CDT TUE JUN 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...
NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI...
AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MAXIMUM HEAT INDEX VALUES NEAR 105 DEGREES ARE POSSIBLE FOR THE
WESTERN PORTIONS OF THE OUTLOOK AREA WEDNESDAY AFTERNOON...THEN OVER
THE ENTIRE OUTLOOK AREA THURSDAY AND FRIDAY AFTERNOONS.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

21

&&

...HAZARD LEGEND...

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 9:25 AM CDTFlash Flood WarningJANAshley, Chicot3 hr
Jun 14, 3:33 PM CDTHeat AdvisoryJANAshley, Chicot3 days

Nearby

Flash Flood Warnings in Arkansas, 2016Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.